MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE TALAR DOME SZ 3 SULCUS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE TALAR DOME SZ 3 SULCUS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 220220903
Medical Device Problem Codes Osseointegration Problem (3003); Migration (4003)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Inadequate Osseointegration (2646)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient underwent a total ankle replacement.Allegedly, the patient may need to undergo a revision surgery for subsidence in both tibia and talar component.Patient ankle progressively deforming into valgus.Given the stj fusion, the talar/calc block is everting at the ankle joint.The physician is also planning on stabilizing medial ankle with some sort of deltoid repair/augmentation.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on available medical record and health care professionals.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Upon further investigation of the ct scans by healthcare professionals the following was observed: the tibial and the talar component do show clear signs of loosening (radiolucence and cavities) and migration tibial anterior and medial proximal, and the talar component shows subsidence laterally.Pe cannot be assessed directly, but can be assumed, that it has migrated together with the tibial component.Infection cannot be completely excluded in the given information, but we do not have any evidence.The implant is intact, but all components are loose and have migrated.Based on investigation, the root cause was attributed to a patient related issue.The cause of failure is due to radiolucence and cavities around tibial and talar components.If the device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
INBONE TALAR DOME SZ 3 SULCUS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17146434
Report Number3010667733-2023-00337
Device Sequence Number20179995
Product Code HSN
UDI-Device Identifier00840420124227
UDI-Public00840420124227
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K100886
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number220220903
Device Catalogue Number220220903
Device Lot Number1692343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale